Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 24, NWS Blacksburg, VA

September 29, 20155 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 29, 2015, 10:19 AM EDT for 5 counties in Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2015, 10:19 AM EDT (14:19 UTC)
Expired
Sep 29, 2015, 4:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 1:00 PM EDTFLOODWoolwine, VAHISTORIC BOB WHITE BRIDGE IN WOOLWINE WASHED AWAY AND COMPLETELY DESTROYED.
Sep 29, 4:00 PM EDTFLOODStuart, VAU.S. 58 AND VA ROUTE 8 UNDER 2-3 FEET OF WATER. ROAD CLOSED. COMMERCE STREET UNDER SEVERAL FEET OF WATER AND CLOSED. SEVERAL BUSINESS IN DOWNTOWN STUART FLOODED. OTHER BUSINESS ON U.S. 58 FLOODED INCLUDING THE W AND W PRODUCE STORE AND WAL MART.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WGUS51 KRNK 291419
FFWRNK
VAC063-067-089-141-690-292015-
/O.NEW.KRNK.FF.W.0024.150929T1419Z-150929T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT TUE SEP 29 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 1017 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN IN 
  MANY AREAS AND ADDITIONAL HEAVY RAIN IS FORECAST. FLOODING IS 
  ALREADY OCCURRING IN NUMEROUS LOCATIONS FROM OVERNIGHT AND EARLY 
  MORNING RAINFALL AND COULD BECOME MORE SEVERE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARTINSVILLE...
  ROCKY MOUNT...
  STUART...
  FLOYD...
  AND BOONES MILL. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3667 8047 3670 8045 3674 8049 3681 8051
      3711 8015 3712 8012 3715 8010 3714 7995
      3655 7972 3655 8043

$$

PC
1 follow-up statement
589 
WGUS71 KRNK 291554
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 AM EDT TUE SEP 29 2015

VAC063-067-089-141-690-292015-
/O.CON.KRNK.FF.W.0024.000000T0000Z-150929T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-FRANKLIN VA-FLOYD VA-HENRY VA-CITY OF MARTINSVILLE VA-
1154 AM EDT TUE SEP 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR 
PATRICK...WESTERN FRANKLIN...CENTRAL FLOYD...HENRY COUNTIES AND THE
CITY OF MARTINSVILLE...

AT 1152 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING 
ACROSS THE WARNED AREA.  FLASH FLOODING AND MUDSLIDES HAVE BEEN 
REPORTED IN NUMEROUS LOCATIONS ACROSS THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MARTINSVILLE... ROCKY MOUNT... STUART... FLOYD... AND BOONES MILL. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3667 8047 3670 8045 3674 8049 3681 8051
      3711 8015 3712 8012 3715 8010 3714 7995
      3655 7972 3655 8043

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 9:37 AM EDT, 42 minutes earlier.

Area forecast discussion, Sep 29, 9:37 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT TUE SEP 29 2015

.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MEXICO WILL TRACK NORTHEAST TODAY
AND TONIGHT WHILE A COLD FRONT CROSSES THE GREAT LAKES INTO THE
EASTERN UNITED STATES. THIS FRONT WILL CROSS THE AREA ON WEDNESDAY
THEN LOW PRESSURE WILL DEVELOP ALONG THE FRONT OFF THE MID
ATLANTIC COAST AND TRACK NORTH THURSDAY THROUGH SATURDAY. THE
UNSEASONABLY WARM TEMPERATURES AND WET WEATHER WILL CONTINUE FOR
MUCH OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM EDT TUESDAY...
LATEST FORECAST UPDATE REFLECTS CONTINUED HEAVY RAIN FROM STOKES
COUNTY NORTH CAROLINA NORTHWARD THROUGH PATRICK COUNTY...ACROSS
FLOYD AND MONTGOMERY COUNTIES. HEAVIEST RAIN WILL OCCUR ALONG THE
BLUE RIDGE WHERE PATRICK COUNTY MEETS FLOYD COUNTY...AS WELL AS
THE FOOTHILLS OF THE BLUE RIDGE.

AS OF 930...ANOTHER BAND OF HEAVY RAIN...WITH 2 TO 3 INCH PER HOUR
RAINFALL RATES...IS MOVING NORTHWARD ACROSS PATRICK COUNTY. AN
ADDITIONAL TWO TO THREE INCHES IS LIKELY ALONG THE BLUE RIDGE IN
THIS AREA THROUGH NOON.

LATEST RAPID UPDATE FORECAST MODELS INDICATE THAT HEAVY RAIN WILL
CONTINUE THROUGH THE AFTERNOON AS A TROPICAL LOW PRESSURE SYSTEM
CARRIES ABNORMALLY MOIST AIR INTO THE AREA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO LOCALLY 2 INCHES WILL BE POSSIBLE ACROSS THE
MOUNTAINS THROUGH EARLY EVENING.

NUMEROUS ROADS HAVE BEEN REPORTED CLOSED ACROSS PORTIONS OF
MONTGOMERY...FLOYD AND PATRICK COUNTIES. RIVERS CONTINUE TO RISE
RAPIDLY DUE TO HEAVY RAINFALL...WITH MANY OF THE SMALLER CREEKS
AND STREAMS FROM STOKES COUNTY NC THROUGH MONTGOMERY COUNTY VA
SWELLING OUT OF THEIR BANKS. DO NOT DRIVE YOUR VEHICLE WHERE WATER
COVERS THE ROAD.

AS OF 445 AM EDT TUESDAY...

LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL TRACK
NORTHEAST TODAY AND WILL MOVE ALONG THE APPALACHIANS THROUGH THE
FORECAST AREA BETWEEN 18Z/2PM THIS AFTERNOON AND 06Z/2AM TONIGHT.
THE 00Z GFS AND LATEST RAP GUIDANCE WERE SLIGHTLY FASTER WITH THE
TIMING OF THIS LOW THAN THE NAM. ALL MODEL SHOWED INCREASING EAST
TO SOUTHEAST WINDS AND UPSLOPE ON THE NORTH SIDE OF THE LOW WHICH
WILL AIDE IN HIGHER RAINFALL AMOUNTS ON THE EAST SLOPES OF THE
BLUE RIDGE. THE BEST SYNOPTIC SCALE LIFT ALONG WITH THE BETTER JET
DYNAMICS REMAINED ALONG AND JUST WEST OF THE WESTERN EDGE OF THE
FORECAST AREA. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
EXPECTED RAINFALL AND THE IMPACTS FROM THIS RAIN FOR TODAY INTO
WEDNESDAY MORNING.

STARTING OUT VERY MILD WITH SURFACE DEW POINTS IN THE LOWER 60S TO
AROUND 70. PRECIPITABLE WATER VALUES ARE JUST ABOVE 200 PERCENT OF
NORMAL FOR THIS TIME OF YEAR AND WILL RANGE FROM 1.6 TO 2.2 TODAY
AND TONIGHT. ONLY MINOR CHANGES MADE TO MAXIMUM TEMPERATURES TODAY
AND LOWS TONIGHT. CLOUDS AND PRECIPITATION WILL HOLD BACK RISE IN
TEMPERATURES TODAY AND MOIST AIR MASS WITH LIMIT DROP IN
TEMPERATURES OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 0315 AM EDT TUESDAY...

A COLD FRONT WILL SLOWLY MOVE ACROSS THE FORECAST AREA WEDNESDAY.
BEHIND THE FRONT...COOL AIR WILL ARRIVE IN NORTHERLY FLOW. DESPITE
THE PASSING OF THE FRONT...RAIN CHANCES WILL REMAIN IN THE FORECAST
AS A NORTHERN STREAM UPPER LEVEL TROUGH CONNECTS WITH A SOUTHERN
STREAM TROUGH. THIS UNITED TROUGH WILL REMAIN OVER THE OHIO-TENN
VALLEY THROUGH FRIDAY. MODELS ARE INDICATING THAT THIS TROUGH COULD
BECOME A CLOSED LOW ON THURSDAY. IF THIS CLOSED LOW DOES TAKE
SHAPE...THE CHANCE FOR RAIN WILL CONTINUE THROUGH THE END OF THE
WORKWEEK. TO PUT A GOOD SPIN ON A DREARY FORECAST...THE BULK OF THE
HEAVY RAIN WILL BE ALONG THE COAST THURSDAY AND FRIDAY. WEDNESDAY
MAY BE A LITTLE ROUGH AS THE FRONT SLIDES ACROSS THE REGION AND
MODERATE DYNAMICS PRODUCE A LINE OF HEAVY SHOWERS. WITH AN ALREADY
SATURATED PLAYING FIELD...MODERATE RAIN RATES AND A RELATIVELY SLOW
MOVING LINE OF STORMS WILL BRING THE THREAT FOR FLASH FLOODING TO
THE AREA WEDNESDAY. SOME THUNDER MAY BE HEARD WHILE THE SEVERE
THREAT REMAINS VERY LOW.

MORNING RAIN AND THE PASSING OF THE COLD FRONT WILL LIKELY RESULT IN
SLIGHTLY BELOW NORMAL TEMPERATURES WEDNESDAY. THE COMBINATION OF
COOL NORTHERLY AIR AND RAIN BEHIND THE FRONT WILL KEEP TEMPERATURE
5F-10F BELOW NORMAL THURSDAY AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM EDT MONDAY...

THE UPPER TROUGH PAIRED WITH THE ONSHORE FLOW PAIRING WILL MAKE SLOW
PROGRESS ACROSS THE AREA DURING THIS PORTION OF THE FORECAST
PACKAGE. THE LATEST GUIDANCE POINTS AT ROUGHLY SATURDAY NIGHT INTO
SUNDAY FOR THE UPPER TROUGH AXIS TO MOVE EAST OF THE AREA. ONCE THIS
TAKES PLACE...ANTICIPATE PRECIPITATION CHANCES DECREASING
SIGNIFICANTLY...AND NOTABLY COOLER AIR ADVANCING INTO AT LEAST THE
WESTERN PORTION OF THE AREA. BY SUNDAY NIGHT INTO MONDAY...EXPECT
LOW TEMPERATURES RANGING FROM THE LOW TO MID 40S ACROSS THE
MOUNTAINS TO THE MID TO UPPER 40S ACROSS THE PIEDMONT. HIGH
TEMPERATURES ON MONDAY ARE EXPECTED TO RANGE FROM THE LOW TO MID 60S
ACROSS THE MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
AS OF 745 AM EDT TUESDAY...

POOR FLYING CONDITIONS EXPECTED THROUGH AT LEAST MID WEEK.
FORECAST AREA REMAINS UNDER THE INFLUENCE OF DEEP MOISTURE FROM
BOTH THE ATLANTIC OCEAN AND THE GULF OF MEXICO.

HIGH CONFIDENCE OF WIDESPREAD IFR TO LIFR CEILINGS THROUGH AT
LEAST 15Z/11AM THIS MORNING. NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL TODAY.
HIGH CONFIDENCE THAT THE PRECIPITATION WILL REDUCE VISIBILITIES
TO MVFR VALUES THROUGH 00Z/8PM.

IFR STRATUS AND MVFR FOG WILL FILL BACK IN AFTER 00Z/8PM TONIGHT
WITH LITTLE CHANGE IN CONDITIONS THROUGH THE END OF THE TAF
FORECAST PERIOD.

EXTENDED AVIATION DISCUSSION...

MODELS SUGGEST POOR FLYING CONDITIONS MAY LINGER ACROSS A LARGE
GEOGRAPHIC AREA FOR THE REMAINDER OF THIS WEEK AND POTENTIALLY
INTO THE WEEKEND. SUB VFR CONDITIONS ARE LIKELY THROUGH
FRIDAY...WITH GRADUAL IMPROVEMENT OVER THE WEEKEND.

&&

.HYDROLOGY...
AS OF 445 AM EDT TUESDAY...

LINE OF BROKEN SHOWERS HAVE BEEN TRACKING FROM AROUND RALEIGH TO
BLACKSBURG SINCE AROUND 8PM. 1 TO 2 INCHES OF RAIN HAS BEEN
REPORTED IN LESS THAN THREE HOURS WITH SOME OF THE HEAVIER
RAINFALL. RATES WERE AS HIGH AS 0.50 INCHES PER HOUR. THIS RAIN
WAS FALLING OVER COUNTIES THAT ALREADY HAD AS MUCH AS 5 TO 10
INCHES OF RAIN SINCE THURSDAY NIGHT. IN ADDITION AS LOW PRESSURE
TRACKS UP THE SPINE OF THE APPALACHIANS THIS AFTERNOON AND
EVENING...MODELS WERE SHOWING THE POTENTIAL FOR MODERATE TO HEAVY
RAIN AROUND THE NORTH AND EAST SIDE OF THE LOW...ESPECIALLY WHERE
THE EAST AND SOUTHEAST SURFACE AND LOW LEVEL WINDS INCREASE
UPSLOPE ALONG THE BLUE RIDGE.

BASED ON THE LOCATION OF THE PREVIOUS HEAVY RAINFALL AMOUNTS...THE
EXPECTED LOCATION OF HEAVY RAINFALL TODAY AND TONIGHT AND THE
ONGOING FEED OF MOISTURE AND TRAINING SHOWERS OVER THE FOOTHILLS
AND PIEDMONT...HAVE ISSUED A FLASH FLOOD WATCH FOR TODAY INTO
WEDNESDAY MORNING.

EXPECT A MAJORITY OF THE RAIN THAT FALLS TODAY AND TONIGHT TO
RUNOFF...INITIALLY IMPACTING SMALL STREAMS AND CREEKS WITH RAPID
RISES AND POSSIBLE FLOODING. LATER TODAY AND INTO THE END OF THE
WEEK MAINSTEM RIVERS WILL RESPOND TO THE RAINFALL. FLOODING ON THE
RIVERS IS NOT CERTAIN BUT WILL BE MONITORED CLOSELY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ012>020-
     022>024-032>035-043>045-058.
NC...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ001>006-
     018>020.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/NF
SHORT TERM...RCS
LONG TERM...DS
AVIATION...AMS/PM
HYDROLOGY...NF
Hazardous weather outlook, Sep 29, 5:58 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 AM EDT TUE SEP 29 2015

NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>045-058-301000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-
558 AM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ046-047-059-301000-
APPOMATTOX-BUCKINGHAM-CHARLOTTE-
558 AM EDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE MODERATE
TO HEAVY RAINFALL TODAY AND TONIGHT. LOCALIZED FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY MODERATE TO HEAVY RAIN WILL CONTINUE...AS WELL AS THE
THREAT FOR LOCALIZED FLOODING.

THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-WVZ042>044-507-508-301000-
TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
558 AM EDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY AND
TONIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS. LOCALIZED
FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY MODERATE TO HEAVY RAIN WILL CONTINUE...AS WELL AS THE
THREAT FOR LOCALIZED FLOODING.

THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 29, 9:39 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     FLOOD            3 SW SANVILLE           36.69N 80.11W
09/29/2015                   PATRICK            VA   TRAINED SPOTTER

            POLEBRIDGE CREEK IS OUT OF ITS BANKS

&&

FISHER
Local storm report, Sep 29, 9:54 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     FLOOD            4 W BLACKSBURG          37.23N 80.50W
09/29/2015                   MONTGOMERY         VA   PUBLIC

            TOMS CREEK IS OUT OF ITS BANKS FLOODING MT ZION RD NEAR
            BROOKSFIELD RD

&&

FISHER
Local storm report, Sep 29, 9:58 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     FLASH FLOOD      5 SW CHRISTIANSBURG     37.09N 80.47W
09/29/2015                   MONTGOMERY         VA   PUBLIC

            MEADOW CREEK RD IS FLOODED. AT LEAST A FOOT OF WATER
            RUSHING OVER THE ROAD

&&

FISHER
Local storm report, Sep 29, 10:08 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      RADFORD                 37.13N 80.57W
09/29/2015                   CITY OF RADFORD    VA   PUBLIC

            WATER FLOWING ACROSS ROUTE 11 IN RADFORD

&&

FISHER
Local storm report, Sep 29, 10:11 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            STONEVILLE              36.47N 79.91W
09/29/2015                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE ROADS CLOSED AROUND STONEVILLE

&&

FISHER
Local storm report, Sep 29, 10:18 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 AM EDT TUE SEP 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLOOD            3 ESE MEADOWS OF DAN    36.72N 80.36W
09/29/2015                   PATRICK            VA   TRAINED SPOTTER

            BIG IVY CREEK IS FLOODING RT 58

&&

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:37 PM EDTSpecial Weather StatementRNKCity of Danville53 min
Sep 28, 9:32 PM EDTSpecial Weather StatementRNKHenry, City of Danville, City of Martinsville58 min
Sep 28, 10:47 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville118 min
Sep 29, 4:19 AM EDTAreal Flood WarningRNKFloyd, Franklin, Patrick6 hr
Sep 29, 4:44 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Campbell and 24 more25 hr
Sep 29, 6:58 AM EDTSpecial Weather StatementRNKAlleghany, Amherst, Botetourt, Craig, Giles, Montgomery and 7 more92 min
Sep 29, 7:32 AM EDTAreal Flood WarningRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford21 hr
Sep 29, 9:43 AM EDTFlash Flood WarningRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford6 hr
Sep 29, 10:05 AM EDTAreal Flood WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville6 hr
Sep 29, 10:49 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, Rockbridge, City of Buena Vista and 1 more116 min
Sep 29, 11:27 AM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Sep 29, 1:05 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Buena Vista, City of Lexington3 hr
Sep 29, 1:25 PM EDTAreal Flood AdvisoryRNKAlleghany, City of Covington3 hr
Sep 29, 2:33 PM EDTAreal Flood WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem19 hr
Sep 29, 3:02 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem19 hr
Sep 29, 3:54 PM EDTAreal Flood WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville12 hr
Sep 29, 4:02 PM EDTRiver Flood WarningRNKHalifax7 days
Sep 29, 4:02 PM EDTRiver Flood WarningRNKPittsylvania, City of Danville5 days
Sep 29, 4:02 PM EDTRiver Flood WarningRNKHalifax7 days
Sep 29, 4:59 PM EDTSpecial Weather StatementRNKCarroll, City of Galax61 min
Sep 29, 5:05 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, City of Lynchburg55 min
Sep 29, 7:36 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg54 min
Sep 29, 7:41 PM EDTSpecial Weather StatementRNKGiles64 min

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.